My OBGYN prescribed it to replace the hormones that I am on now that are causing me to still bleed (56 years old). I am reading about side effects and weaning off of this drug. Am afraid I will not be the same person, only took 1 pill so far and had headache, nausea and yawning all day. I person I know was on it and told me to definitely not start. Help, please and thank you.
Effexor may cause some nausea and headache in the beginning. This will subside with time. Once you are on it for an extended time you can't just stop it abruptly, you have to taper off slowly over time to avoid withdrawals.
There are some other solutions to hot flashes that you may consider such as a product called mendapause. You can google it. It is available without prescription and contains only natural ingredients. Works great!! My gyn recommends evening primrose oil and black cohosh which is in the mendapause.
I took effexor for a couple of years. Those symptoms will subside and it will help if you eat a little bit before taking the pill. Secondly, the tappering off part is because your body grows a dependancy to the pill. You will be the same person but it is not recommended that you just stop taking the pill. Effexor is an antidepresent. If you are planning to stop taking effexor after taking it for some time I recommend to consult with your doctor before doing it. There may be some negative side effects when doing it, but its nothing to be alarmed with. Good luck...
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 May 2012 • 4 answers
Updated 10 Nov 2011 • 2 answers
Updated 19 Jan 2015 • 1 answer
Updated 27 Aug 2017 • 5 answers
Hot Flashes - How soon do side effects start happening with venlafaxine 37.5mg? I'm on day 3 & so...
Updated 24 Dec 2018 • 1 answer